MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, halfway through the stapling process with a sureform 45 curved-tip stapler instrument and a sureform 45 white reload, an error message appeared to pause for compression.The stapling continued, and before completion, the device jammed and a second message indicating tissue was too thick, stapling impossible appeared.This resulted in a partially severed stump of the pulmonary artery branch.Approximately 120 ml of blood loss occurred.Compression hemostasis, followed by electrical hemostasis and the application of hemostatic agent (i.E.Tachosil) was performed to control the bleeding.This issue caused a delay between 15 and 30 minutes: time required to safely remove the stapler, re-cut the partially severed stump, perform primary hemostasis, and then recheck the staple line.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.The stapler logs showed the sureform 45 curved-tip stapler instrument was installed on the system 9 times and fired 8 sureform 45 reloads (2 white, 5 black, 1 green).On installs 1, 4-6, 8 and 9, the first clamps were successful, and the firings were each completed with no pauses for compression.On install 2, the first clamp was successful but was followed by a firing failure.On install 3, no clamping or firing was attempted.On install 7, the first clamp was incomplete.The next clamp was successful, and the firing was completed with no pauses for compression.There were no stapler related errors in the logs.Concomitant device(s): sureform 45 curved-tip stapler instrument (part #480545-06).

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25492037
Report Number2955842-2026-28413
Device Sequence Number21323570
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(17)280930(10)K12250925
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberK12250925
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexUnknown